# SDR CA000404021

- Difficulty date: March 28, 2000
- Submitted: June 23, 2000
- Operation: General aviation
- Make and model: Cessna 172P
- Aircraft time: 9,518 hours
- Engine: Lyc O320D2J
- System (JASC): 3340 · Exterior Lighting
- Part: Switch
- Part number: S21604
- Condition: Loose
- Location: Terminal
- Component: Exterior Lightin
- Stage of operation: TX
- How discovered: V
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

(CAN) DURING THE RUN-UP, THE PILOT NOTICED SMOKE COMING FROM BEHIND THE INSTRUMENT PANEL. THE AIRCRAFT WAS TAXIED BACK TO THE RAMP AND SHUT DOWN.  MAINTENANCE FOUND A LOOSE/OVERHEATED CONNECTOR ON THE BACK OF THE LANDING LIGHT SWITCH.
